i have been on 25 mcg of synthroid for exactly three weeks today. I am currently on 25 mcg. lowest dose. i tried to up to 50 mcg (upping by 25 mcg more) last week and went into a wired, anxious, jittery feeling. called my dr, and instructed me to stay on 25 mcg til i saw her at the end of this month. it would be 5 weeks by that time. my question is, lately, for the past couple days ive been experiencing air hunger (which i believe is a hypo symptom) and chest heaviness/pressure. I try to see if its anything im eating but it isnt. and i have also been gluten, soy, dairy, corn free for the last two months. can someone please explain my inability to breathe properly and what i can do to help it. i am on a ton of supplements and i did the 24 hour saliva test last week and awaiting results end of this month
Why are you on so many supplements? All your symptoms certainly sound like hypothyroidism, and that is probably what you are suffering-textbook case. Why on earth would you have upped your Synthroid, without consulting with your doctor first?! I started on 25mcg, and am now on 75mcg, with some noticeable improvements, but far to go. Have you considered getting a hair test for heavy metal toxicity, through Doctors Direct labs? I wouldn't rule out HM toxicity. Oh, yes, you might look at your supplements and meds, and mention to your doctor what you are taking.
my prescribed dose was 50mcg. however, since i am sensitive to medication. I started off at 25 mcg by permission from the doctor. So, for ten days I did 25 mcg at the 11th day, i upped to 50mcg (original starting dose) then felt hyper symptoms. i called my dr, and she said to stick with 25mcg til i see her again at the end of this month. I do not change medication unless I speak with my doctor first. I know this, even as an RN. I know how important it is to consult with medical professionals first. I have not gotten a HM testing through hair, but my DO did do a blood test. Still waiting on those results. The only supplements I take is fish oil, vitamin c, ca/magnesium/zinc tablet before bed, motrin sometimes when I feel pain (however I havent recently), selenium every other day, and vitamin d 50,000/week. all of these that my dr are aware of i probably am suffering hypo symptoms. its very annoying. I also feel like a lump in my throat but my u/s showed that I have a mildly enlarged right lobe with no nodules.
Sometimes when increasing your dose you experience temporary hyper symptoms that will pass. If your symptoms are due to your hypothyroidism than you need to increase your dose to get rid of them. You may want to alternate the 25 and 50 to slowly raise your dose if you feel hyper symptoms.